MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP774D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent unknown procedure on (b)(6) 2023 and suture was used.The chief surgeon found a missing needle tip with a length of about 3mm while suturing the subcutaneous layer.The search was unsuccessful, and the touring nurse immediately reported to the head nurse.The search for the area around the incision, surgical field, and operating table was unsuccessful.The radiology department was notified to take a lateral lying position x-ray in the operating room.After reading the x-ray, it was confirmed that there were no foreign objects left.The chief surgeon reported to attending and decided to abandon the search.No adverse patient consequences were reported.Additional information was requested but unavailable.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received later a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: - was there any adverse consequence associated with the patient? - what measures were taken to retrieve the broken piece? - was there any additional tissue damage as a result of searching for the needle piece? - what is the surgeon's opinion of consequences to the patient? -contacted with the sales rep today via phone, please refer to the event description and other information requested is unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/26/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was received: after investigation, the patient was a 66-year-old female who underwent surgery in hospital on (b)(6) 2023 (the specific patient's diagnosis and surgical name were unknown).The surgeon used vcp774d to perform the subcutaneous cap aponeurosis sewing in the way of interrupted suturing.During sewing, the needle tip broke (the specific needle breakage length was about 3 mm).The medical staff immediately looked for the broken needle tip, performed the incision around, the surgical field and the operating table to look for the needle tip but failed.The patient was given intraoperative x-ray examination.It was confirmed that there was no residual foreign body in the patient's body according to the x-ray.Therefore, the surgery was ended routinely.This event did not cause any other harm to the patient except that it prolonged the surgery time by about 20 minutes and caused radiation due to additional x-ray examination.The patient has been discharged smoothly now.No subsequent adverse events were reported.

Brand Name
VCL+ VIO 8X18IN 3-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18744782
Report Number2210968-2024-01587
Device Sequence Number17769588
Product Code GAM
UDI-Device Identifier10705031055513
UDI-Public10705031055513
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP774D
Device Lot NumberTB2APE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale